Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 80, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Aug 23, 2011, 9:55 PM EDT. It was in force for 34 min.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2011, 9:55 PM EDT (01:55 UTC)
- Expired
- Aug 23, 2011, 10:29 PM EDT
- In force
- 34 min
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
490 WHUS73 KAPX 240155 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 955 PM EDT TUE AUG 23 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-240300- /O.NEW.KAPX.SC.Y.0080.110824T0155Z-110824T0300Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 955 PM EDT TUE AUG 23 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
1 follow-up statement
899 WHUS73 KAPX 240229 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1029 PM EDT TUE AUG 23 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-240330- /O.CAN.KAPX.SC.Y.0080.000000T0000Z-110824T0300Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1029 PM EDT TUE AUG 23 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 23, 8:04 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 23, 8:04 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
804 PM EDT TUE AUG 23 2011
.SYNOPSIS.../ISSUED AT 341 PM/
LOW PRESSURE MOVING ACROSS SOUTHERN CANADA...WILL DRAG A COLD FRONT
THROUGH THE STATE ON WEDNESDAY. THIS FRONT...COMBINED WITH AN UPPER
LEVEL DISTURBANCE...WILL BRING CHANCES FOR SHOWERS AND THUNDERSTORMS
TONIGHT INTO WEDNESDAY. HIGH PRESSURE WILL BUILD BACK INTO THE
REGION ON THURSDAY...WITH MAINLY FAIR WEATHER EXPECTED FROM
THURSDAY...INTO THE UPCOMING WEEKEND. AFTER A WARM DAY
WEDNESDAY...TEMPERATURES WILL BECOME A BIT MORE SEASONAL FOR THE
REMAINDER OF THE WEEK.
SCHWARTZ
&&
.SHORT TERM.../ISSUED AT 341 PM/...TONIGHT
EARLY AFTERNOON SURFACE ANALYSIS SHOWS HIGH PRESSURE CENTERED OVER
THE MID ATLANTIC WITH LOW PRESSURE OVER MANITOBA. DEVELOPING WARM
FRONT SOUTH AND EAST OF THIS FEATURE WAS THE FOCUS FOR CONVECTIVE
DEVELOPMENT LAST NIGHT AND THROUGH THIS MORNING. THIS ACTIVITY IS
WANING OVER CENTRAL ILLINOIS LEAVING BEHIND IT A NORTHWEST TO
SOUTHEAST ORIENTED OUTFLOW BOUNDARY SEPARATING THE REAL JUICY AIR
/UPPER 80S OVER LOWER 70S/ FROM A MODESTLY UNSTABLE AIRMASS TO THE
NORTH.
ALSO INDUCED BY THIS AREA OF CONVECTION IS A STRIPE OF MID LEVEL
VORTICITY REACHING BACK ACROSS CENTRAL WISCONSIN...CONNECTING BACK
TO THE PARENT SHORTWAVE...A RATHER IMPRESSIVE LOOKING FEATURE ON
EARLY AFTERNOON WATER VAPOR IMAGERY CENTERED OVER NORTHEASTERN
MINNESOTA. THIS SHORTWAVE WILL MOVE EAST SOUTHEAST ACROSS OUR
REGION TONIGHT.
FOR THE REMAINDER OF THE AFTERNOON...EXTENSIVE UPPER LEVEL
CLOUDINESS CONTINUES TO FLOW NORTH AND EAST FROM THE MORNING MCS
ACTIVITY AND WILL PROVIDE FOR ONLY PARTIAL SUNSHINE THROUGH THIS
EVENING. A BAND OF LIGHT SHOWERS HAS BEEN TRYING TO MAKE A RUN AT
MY SOUTHWEST ZONES THIS AFTERNOON...ASSOCIATED WITH THE
AFOREMENTIONED VORTICITY STRIPE...ALONG THE LEADING EDGE OF THE
DEEPER MOISTURE. WILL CONTINUE CHANCE POPS IN THE FAR SOUTHWEST
LATE THIS AFTERNOON...BUT THIS PRECIP SHOULD BE OF LITTLE
CONSEQUENCE.
FOR TONIGHT...AFOREMENTIONED SHORTWAVE ARRIVES...PROVIDING
SUBSTANTIAL DYNAMIC FORCING FOR ASCENT /Q VECTOR CONVERGENCE
OVERLAYING MID LEVEL FGEN/ IN THE PRESENCE OF DECREASING STABILITY
AND INCREASING MOISTURE. CONVECTION HAS BEEN BREAKING OUT
IMMEDIATELY AHEAD OF THIS FEATURE EARLY THIS AFTERNOON AND EXPECT
CONVECTION TO CONTINUE TO FILL IN TO THE SOUTH AND EAST AS THE
ATMOSPHERE AHEAD OF THIS FEATURE DESTABILIZES. GIVEN ITS
MOVEMENT...EXPECT PRECIPITATION TO ARRIVE FROM SOUTHWEST TO
NORTHEAST THIS EVENING. INITIAL AIRMASS MAY FEATURE SOME ELEVATED
INSTABILITY...BUT NOTHING REAL SUBSTANTIAL...SO WILL INDICATE
SHOWERS AND EMBEDDED THUNDERSTORMS THROUGH 03Z. AS THE SHORTWAVE
MOVES OVERHEAD TOWARDS 06Z...BETTER INSTABILITY WILL MAKE A RUN AT
MY SOUTHWESTERN ZONES. MOST UNSTABLE CAPES LOOK TO REACH AROUND 500
J/KG...SO WHILE A FEW SEVERE CELLS ARE POSSIBLE...IT APPEARS THAT
ANY WIDESPREAD ACTIVITY SHOULD REMAIN SOUTH OF OUR AREA...IN
AGREEMENT WITH SPC PULLING OUR AREA OUT OF THE DAY ONE SLIGHT RISK.
THIS OVERALL EVOLUTION IS SOMEWHAT OF A GFS/NAM COMPROMISE...AND IS
IN GOOD AGREEMENT WITH EARLY AFTERNOON RUNS FROM THE HRRR.
WILL UP POPS TO CATEGORICAL SOUTH OF M-32 THROUGH MUCH OF THE
OVERNIGHT WITH LIKELIES UP TO THE STRAITS AND JUST SOME SCATTERED
SHRAS NORTH OF THE BRIDGE.
LOWS LOOK MUCH MILDER THAN THE LAST FEW NIGHTS GIVEN WARM ADVECTION
REGIME AND CLOUD COVER...WITH MOST LOCATIONS ONLY FALLING TO THE MID
AND UPPER 60S WITH A FEW SPOTS /TVC?/ POSSIBLY NOT FALLING BELOW
70.
ARNOTT
&&
.LONG TERM.../ISSUED AT 341 PM/...WEDNESDAY AND BEYOND
WEDNESDAY...AS THE 500 MB JET STREAK DIGS INTO THE TROUGH OVER THE
FORECAST AREA, WE LOSE THE LFQ OF THE JET FOR THE MORNING, NOT TO
MENTION THAT THE WARM FRONT WILL HELP TO ALLEVIATE THE INSTABILITY
AS IT GOES THROUGH THE FORECAST ARE OVERNIGHT, SO WILL KEEP THE POPS
CONTAINED TO E UPPER AND THE TIP OF THE MIT NEAR HEAD OF THE 500 MB
JET. AFTER 18Z, THE INSTABILITY RAMPS BACK UP AND A SECOND IMPULSE
OF ENERGY IS DIVING INTO THE TROUGH TO PUSH THINGS A LITTLE MORE
SOUTH. THIS WILL KICK OFF A ROUND OF THUNDERSTORMS. THE GFS IS A
LITTLE MORE AGGRESSIVE WITH THE THUNDER, HOWEVER, THE ECMWF HAS THE
CHANCE OF RAIN OVER NE LOWER. THE NAM IS LESS BULLISH WITH THIS
FEATURE AND PUSHES THE RAIN OFF TO THE EAST QUICKLY. WILL GO WITH
THE GFS/ECMWF IDEA.
WEDNESDAY NIGHT...HIGH PRESSURE BEGINS TO BUILD INTO THE REGION
OVERNIGHT, EXPECT A SPOKE OF ENERGY MOVING DOWN ALONG THE BACK SIDE
OF THE 500 MB LOW TO KICK OFF SOME SHOWERS IN E UPPER.
THURSDAY...HOWEVER, DRY AIR PUSHES INTO THE E UPPER DURING THE
MORNING, SO THE ENTIRE AREA SHOULD BE PARTLY SUNNY, AT LEAST, AND
DRY THROUGH THE DAY. 850 MB TEMPERATURES ARE AROUND 10C TO 12C,
WHICH WILL HELP TO PRODUCE CU. MIXING THIS AIR SHOULD GET US INTO
THE LOWER 70S AT LEAST. IF THERE ARE MORE CLOUDS THEN AROUND 70 OR
UPPER 60S WILL BE POSSIBLE.
THURSDAY NIGHT...ANY CLOUDS WE DO HAVE FOR THE DAY, WILL QUICKLY
DIMINISH OVERNIGHT AND WITH THE WINDS DECOUPLING, WILL EXPECT THAT
THE TEMPERATURES WILL FALL OFF INTO THE MID 40S. IN N LOWER. THE
RETURN FLOW LOOKS LIKE IT WILL GET STARTED OVERNIGHT IN E UPPER. SO
WILL GO WITH AROUND 50.
FRIDAY...I HAVE TO SEE OF ALL THE MODEL SOLUTIONS FOR THE DAY, I
LIKE THE NAM JUST BECAUSE IT HAS THE LEAST RAIN AND KEEPS IT OUT OF
OUR AREA AND BEGINS TO PULL THE RAIN NORTH OF THE FORECAST AREA BY
THE AFTERNOON. THE GFS AND ECMWF START TO PULL THE RAIN NORTH IN THE
EVENING, AND THREATEN TO PUSH THE RAIN INTO THE REGION LATE IN THE
DAY. HOWEVER, I HAVE YET TO SEE ANY INDICATION THAT THE JET PATTERN
OF THE LAST TWO MONTHS HAS MADE ANY MAJOR CHANGE, AND THAT THE
ENERGY WILL SINK FAR ENOUGH SOUTH TO GET ANY RAIN IN N LOWER.
OVERNIGHT, A PORTION OF THE ENERGY WILL SINK THROUGH E UPPER SO
CHANCE OF RAIN OVERNIGHT.
EXTENDED (SATURDAY THROUGH TUESDAY)...SATURDAY, WHETHER YOU BELIEVE
THE GFS OR THE ECMWF, THE FRONT IS THROUGH AND THE HIGH IS BUILDING
INTO THE FORECAST AREA. SUNDAY, WITH THE HURRICANE MOVING UP THE EAST
COAST, THINK THAT THE GFS IDEA IS TOO FAST DROPPING THE 500 MB INTO
THE NORTHERN PLAINS AND INTO THE GREAT LAKES OVERNIGHT. SO KEPT THE
RAIN OUT OF THE NIGHT. THE 12Z GFS HAS CUT BACK THE RAIN FROM WHAT
THE 06Z GFS HAD, AND THINK THAT THE ECMWF IN N MINNESOTA IS
REASONABLE. MONDAY, I LEFT THE CHANCE POPS IN FOR THE DAY, BUT IF
THE ECMWF IS RIGHT THEN THE BULK OF THE RAIN WILL DROP THROUGH THE
SOUTH AND WEST OF THE REGION. THINK THAT THE GFS IS OVERDONE
CONSIDERING THE PATTERN THAT HAS BEEN OVER US HAS BEEN A LITTLE MORE
DRY. TUESDAY, THINGS LOOK DRY, AS THE RAIN LOOKS TO BE EAST OF THE
REGION AND THE HIGH BEGINS TO BUILDS INTO THE FORECAST AREA.
JSL
&&
.MARINE.../ISSUED AT 341 PM/
WINDS AND WAVES TONIGHT WILL BEGIN TO DIMINISH AS THE GRADIENT
SLACKENS A BIT BEFORE THE COLD FRONT MOVES THROUGH THE FORECAST
AREA. WEDNESDAY, THE FRONT GOES THROUGH THE FORECAST AREA, AND THE
WINDS WILL COME UP TO SMALL CRAFT CRITERIA, FOLLOWED BY THE WAVES.
THAT WILL CONTINUE THROUGH WEDNESDAY NIGHT, THEN THE GRADIENT
WILL RELAX AND THE WINDS AND WAVES, WILL SLOWLY DIMINISH ON
THURSDAY, HOWEVER, IT LOOKS LIKE IT WILL REMAIN ABOVE CRITERIA IN
LAKE MICHIGAN INTO THE AFTERNOON.
JSL
&&
.AVIATION.../ISSUED AT 759 PM/...VALID FOR 00Z TAFS
DETERIORATING FLIGHT CONDITIONS THIS EVENING AS A WARM FRONT
LIFTS TOWARDS THE REGION WITH SHOWERS AND THUNDERSTORMS AND MVFR
CONDITIONS. RIGHT NOW...FEEL THAT THIS WILL BE MORE OF A SHOWER
WITH EMBEDDED THUNDERSTORM SCENARIO...AND HAVE NOT ADDED ANY IFR
TSRA TO THIS TAF PACKAGE. AFTER THE SHOWERS/STORMS EXIT AFTER
MIDNIGHT...A PERIOD OF RESIDUAL MVFR HAZE/BR LOOKS LIKELY THROUGH
DAYBREAK BEFORE VFR CONDITIONS RESUME WEDNESDAY MORNING UNDER SOME
SCATTERED CUMULUS.
OTHER IMPORTANT FACTOR WILL BE LOW LEVEL WIND SHEAR TONIGHT AS
SOUTHERLY/SOUTHWESTERLY LOW LEVEL JET DEVELOPS. GENERALLY EXPECT
35-40KT WINDS AT 2KFT BEGINNING THIS EVENING AND CONTINUING
THROUGH ABOUT DAYBREAK WEDNESDAY.
SOUTHWEST WINDS 12G18KTS WEDNESDAY...SHIFTING INTO THE NORTHWEST
LATE AS A COLD FRONT MOVES THROUGH THE REGION. THE FRONT LOOKS TO
BE PRECIPITATION FREE AT THIS POINT...EXCEPT FOR A SHOWER OR
THUNDERSTORM POSSIBLE AT APN.
AJS
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LHZ345>349.
LM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LMZ323-341-
342-344>346.
LS...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LSZ321-322.
&&Hazardous weather outlook, Aug 23, 4:25 PM EDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 425 PM EDT TUE AUG 23 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 241800- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 425 PM EDT TUE AUG 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT THERE IS A MODERATE TO HIGH RISK OF RIP CURRENTS TODAY ON LAKE MICHIGAN BEACHES OF NORTHERN LOWER MICHIGAN...ESPECIALLY ALONG US-2 WEST OF THE MACKINAC BRIDGE. THUNDERSTORMS ARE LIKELY TONIGHT IN NORTHERN LOWER MICHIGAN...WITH A CHANCE OF THUNDERSTORMS IN EASTERN UPPER MICHIGAN. SOME THUNDERSTORMS COULD BE SEVERE...ESPECIALLY AFTER MIDNIGHT IN NORTHERN LOWER MICHIGAN...ALONG AND SOUTH OF M-32. THE PRIMARY SEVERE WEATHER THREATS WOULD BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY MORNING IN EASTERN UPPER MICHIGAN. THESE ARE NOT EXPECTED TO BE SEVERE. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING IN NORTHEAST LOWER MICHIGAN. SOME OF THESE STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. THERE ARE ADDITIONAL THUNDERSTORM CHANCES FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. ARNOTT/JZ/JSL
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 9:57 PM EDT | Special Marine Warning | APX | 93 min | |
| Aug 23, 10:20 PM EDT | Special Marine Warning | APX | 85 min | |
| Aug 23, 10:45 PM EDT | Severe Thunderstorm Warning | APX | Benzie, Leelanau, Manistee | 45 min |
| Aug 23, 11:14 PM EDT | Special Marine Warning | APX | 45 min | |
| Aug 24, 4:11 AM EDT | Small Craft Advisory | APX | 40 hr | |
| Aug 24, 11:26 AM EDT | Special Marine Warning | APX | 34 min | |
| Aug 24, 12:36 PM EDT | Special Marine Warning | APX | 28 min | |
| Aug 24, 3:47 PM EDT | Gale Warning | APX | 12 hr | |
| Aug 24, 4:45 PM EDT | Special Marine Warning | APX | 30 min | |
| Aug 24, 5:01 PM EDT | Special Marine Warning | APX | 44 min | |
| Aug 24, 6:53 PM EDT | Special Marine Warning | APX | 83 min | |
| Aug 24, 7:07 PM EDT | Severe Thunderstorm Warning | APX | Iosco | 38 min |
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.